MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SXR06100R
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.Occupation: lab manager.The actual sample was not returned to ashitaka factory for evaluation.The investigation of this complaint was limited as follows: product structure and generation mechanism hypothesis: the "crimped (stent was crimped, waviness was formed) upon deployment" described in the reported issue was likely to be occurred by the following mechanism.This product has a structure in which the stent self-dilates by turning the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the hand side.If the stent is released with the sliding part of delivery catheter trapped, the movement of the sliding part on the hand side is hindered and only the release wire is wound up.At that time, compressive force is applied to the proximal shaft located outside the patient's body, causing waviness, and the distal side of catheter (stent sheath) moves to the hand side.In addition, when the force for trapping the sliding part is larger than the force for pulling the sliding part toward the hand side, the force for pushing out the inner tube works, and the inner tube (contrast marker) moves forward.The stent deployed from the sliding part (stent sheath) is pushed out by the proximal marker on the inner tube shaft to apply compressive force, and is crimped (stent is crimped, waviness is formed).The previously stated may be prevented by properly holding the catheter.Simulation test: in the simulated blood vessel of lower extremity model, a contralateral approach was performed with a factory-retained destination 6fr 45cm, and the distal end of destination was positioned at iliac.Then, a factory-retained misago was inserted to the sfa along our guidewire, and the sliding part (stent mount part) of misago was trapped through the simulated tube with forceps.Only the handle of misago was hold, not the catheter of misago, and started clicking on the thumbwheel.At the time of 7 clicks, waviness occurred on the shaft located outside the body.As a result of continued clicking, the stent deployment started.At that time, the inner tube shaft was advancing from the sliding part (stent sheath).As a result of continued clicking to deploy the stent to the full length, a part of the stent was compressed, and the stent struts overlapped with each other and was crimped (stent was crimped, waviness was formed).Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.Based on the simulation test result, the following factors were inferred.However, since the actual product was not returned, the cause of occurrence could not be clarified.The sliding part (stent mount part) of actual product was trapped by some hard object (e.G.Stenosis lesion).Therefore, it was hindered from pulling the sliding part toward the hand side, compressive force was applied to the shaft outside the patient's body, and waviness occurred.In addition, it was likely that waviness of the shaft progressed remarkably due to insufficient holding of the delivery catheter, and the distal side of catheter (stent sheath) moved to the hand side.Since the trap hindered the sliding part from moving toward the hand side, the force to push out the inner tube worked, and the inner tube (contrast marker) advanced.At that time, it was likely that the deployed stent was pushed out by the proximal marker on the inner tube shaft, and a part of the stent was crimped (stent was crimped, waviness was formed).Ifu states: 3-6 to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the deliverycatheter at the operator side of the intermediate shaft.Ashitaka factory manufacturing process is always continuing diligence in maintaining the product quality by performing following inspections.After the stent processing, 100% inspection is performed with an imaging device to assure that there is no deformation or fracture in the stent strut.After the stent processing, 100% inspection is performed with an imaging device for the width and thickness of the stent strut.After mounting the stent on the delivery catheter, the length of stent is measured on 100% basis to assure the length of stent.After mounting the stent on the delivery catheter, 100% visual inspection is performed to assure that there is no overlapping, deformation or fracture in the stent strut.In addition, it was also confirmed that there is no kink or crush in the sliding part and the shaft.With a load measuring device, the load when releasing the stent is measured on 100% basis, and it is confirmed that there is no anomaly in the release resistance.(b)(4).
 
Event or Problem Description
The user facility reported that a 6x100 misago was deployed in distal superficial femoral artery (sfa) area where some plaque dissection was present.Upon deployment the proximal end of the stent appeared to be crimped.This malformation of deployment was not flow limiting, however it was a concern for the doctor after placement.He further investigated and showed under intravascular ultrasound (ivus) that the fluoroscopy image was confirmed, and the top of the stent was crimped.The doctor was not satisfied with the stent and realigned the misago with a 6x40 zilver ptx stent.The artery of the lower extremity was not previously treated.Right superficial femoral artery (sfa) was diseased limb.Site of the puncture was the femoral artery contralateral via antegrade approach.The lesion length 100, with a 5mm vessel diameter.The patient was stable, and the procedure outcome was successful.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14849203
Report Number9681834-2022-00119
Device Sequence Number11354635
Product Code NIP
UDI-Device Identifier04987350727541
UDI-Public04987350727541
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberSXR06100R
Device Lot Number191204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown